Texas, 2016Flash Flooding and Flood in Texas, June 12 to 13, 2016
June 12 to 13, 2016 · NWS FWD · 22 events in 11 counties and zones
An upper level low pressure center trekked east across the area, bringing with it 2 days of shower and thunderstorm activity to North and Central Texas. The heaviest rains occurred across the southeast portions of the region where several locations experienced significant flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $63,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure center trekked east across the area, bringing with it 2 days of shower and thunderstorm activity to North and Central Texas. The heaviest rains occurred across the southeast portions of the region where several locations experienced significant flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 12, 2:10 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 2:10 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
310 PM CDT SUN JUN 12 2016
.DISCUSSION...
A well defined mesoscale convective vortex (MCV) is entering the
western CWA and will move across the region overnight. This
feature was generated by the large convective episode in West
Texas last night and it will be the primary player in the
convective forecast for our area. MCVs occur because of the
latent heat released by convection which generates vorticity. The
mid level core of a MCV is sometimes much warmer than the
surrounding airmass. In this case, the RAP actually shows the
center of this MCV at -4C at 500 mb while 500mb temps over the
remainder of the area are at -7C which shows how strong this MCV
is. MCVs can be simply thought of as a column of warmer air,
which creates a localized bump in the thickness fields and a
depression in the height fields. This tends to promote divergence
aloft above the MCV as the atmosphere tries to spread the air
outward at the top of the thickness bump, which naturally creates
rising air near the center of the MCV but also sinking air or
subsidence outside of the MCV.
Today we've seen the unmistakable signs of subsidence across much
of North Texas ahead of the MCV as the cumulus field has struggled
to develop even after surface temps exceeded the convective
temperature by 5 to 7 degrees. This has built up a lot more
instability in the atmosphere than would have occured otherwise.
This instability is likely to be utilized over the next few hours
as the MCV moves eastward and the subsidence quickly switches to
ascent. We are just now seeing that take place across the western
and northwestern CWA as convection is beginning to blossom near
and immediately ahead of the MCV. The increased instability
combined with sufficient deep layer shear values of 30 knots or
so raises the concern for some severe weather. Multicell
convection or even brief transient HP supercell structures may be
possible. The atmosphere is likely too warm aloft for large hail,
but the damaging wind potential is there with the stronger storms.
In addition to the severe wind threat, we are concerned about the
potential for localized very heavy rainfall that may lead to
flooding. These storms or clusters of storms will tend to be very
slow moving and could dump a lot of rain very quickly. The
localized nature of the very heavy rain precludes issuing a flash
flood watch at this point, but do expect some water issues to
present themselves somewhere before sunrise.
As far as the forecast through this evening, convection should
continue to increase in coverage this afternoon and persist into
the evening hours with a gradual eastward shift. Will have the
highest PoPs along and just west of I-35 through 7 pm, but shift
these highest pops generally along and east of I-35 thereafter.
Storm intensity should trend downward after sunset, but storms may
linger into the late evening hours. In addition, there are several
signals in the model guidance that due to increasing warm
advection on the back side of the MCV, convection could try to
redevelop late tonight and early Monday morning particularly over
the east-central zones near the center of the MCV. Will show
likely pops east of a Paris to Dallas to Lampasas line for
tonight. By Monday morning the MCV will be moving out of the area
and will just keep some low chances Monday afternoon. Sinking and
drier air will be moving in from the west which means much less
diurnal activity is expected Monday afternoon/evening.
An upper level ridge will begin to build into the region Tuesday
and will strengthen by mid to late week before sliding off to the
northwest next weekend. This means dry weather will prevail and
temperatures will gradually warm. Highs will flirt with 100 in
the western zones by Thursday, with mid 90s over the central
zones, and low 90s in the east. Lows will range from the low to
mid 70s across the region. Previous model runs advertised strong
northerly flow aloft over the region by next weekend as the upper
high moved westward, but latest runs are much weaker with that
flow. As a result the weak cold front is in question and therefore
have removed the low chances of rain due to very low confidence.
Otherwise, temps may still cool a couple of degrees as thickness
values decrease with the ridge backing off...but it would still be
hot.
TR.92
&&
.AVIATION...
/ISSUED 127 PM CDT SUN JUN 12 2016/
/18z TAFs/ Very well-defined mesoscale convective vortex,
lingering from last night's activity over West Texas, is now
approaching Mineral Wells and continues to move eastward toward
the Metroplex. With CAPEs on the order of 3000-3500 J/kg-1 in
place over North and Central Texas at midday, this system is still
expected to initiate another round of at least scattered
thunderstorm activity near all of the Metroplex and Waco TAF
sites by mid afternoon. The onset of this activity is delayed
somewhat due to residual high level cloudiness, but a few
showers/isolated thunderstorms are already forming near KDAL, with
additional development west of the Metroplex.
Believe the main axis of precipitation will occur from Fort Worth
southward to near Waco, and areas east of that line after 20z.
Have kept a TEMPO mention of TSRA at all locations after 21z, but
think the activity will thin out or move east of all TAF sites
after 01z. Expect a resumption of MVFR ceilings by around 10z
tonight, accompanied by some patchy fog. With the upper level
support for convective development shifting into East Texas by
early Monday, believe thunderstorm activity will be much more
limited Monday.
Surface wind conditions will remain very steady state through 18z
Monday thanks to a persistent trough over eastern New Mexico and
weak ridging to our east. South winds will prevail at speeds
varying from 6 to 12 knots through the forecast period.
Bradshaw
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 74 92 78 94 78 / 40 20 10 5 5
Waco 74 92 76 93 76 / 60 20 10 5 5
Paris 72 86 73 89 75 / 50 40 10 10 5
Denton 73 91 76 93 76 / 30 20 10 10 5
McKinney 72 89 76 92 76 / 50 30 10 10 5
Dallas 75 91 77 94 78 / 50 20 10 5 5
Terrell 74 90 76 92 76 / 60 30 10 5 5
Corsicana 74 89 77 91 77 / 60 30 10 5 5
Temple 74 91 74 93 76 / 50 20 10 5 5
Mineral Wells 72 93 75 95 75 / 20 20 10 10 5
&&
.FWD Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Jun 12, 2:24 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT SUN JUN 12 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 PM CDT SUN JUN 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS NORTH AND
CENTRAL TEXAS THROUGH THIS EVENING...PARTICULARLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR. WITH PLENTY OF INSTABILIY AND A
MODEST AMOUNT OF SHEAR IN THE ATMOSPHERE...A FEW OF THESE STORMS
MAY PRODUCE SOME BRIEF YET STRONG DOWNBURST WINDS. DUE TO THE
SLOW MOTION OF THE STORMS...A HEAVY RAINFALL THREAT WILL ALSO
EXIST THROUGH THE EVENING HOURS...AND SOME FLOODING OF SMALL
STREAMS AND LOW LYING AREAS MAY OCCUR. FREQUENT LIGHTNING WILL
CONTINUE TO BE A CONCERN WITH ANY STORMS THAT DO DEVELOP AS WELL.
ADDITIONAL SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER NORTH
CENTRAL TEXAS LATE TONIGHT AND EARLY MONDAY...BUT ARE NOT EXPECTED
TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A CHANCE OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY IN THE
EASTERN PORTIONS OF NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 2:58 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT SUN JUN 12 2016
TXZ103-104-119-122115-
DALLAS TX-DENTON TX-COLLIN TX-
358 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIN...
NORTHWESTERN DALLAS AND SOUTHEASTERN DENTON COUNTIES UNTIL 415 PM
CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FARMERS BRANCH...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...PLANO...IRVING...CARROLLTON...FRISCO...RICHARDSON...LEWISVILLE...
ALLEN...COPPELL...THE COLONY...FARMERS BRANCH...UNIVERSITY PARK...ADDISON...
LAKE LEWISVILLE...HICKORY CREEK AND HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3311 9668 3286 9675 3287 9697 3313 9700
TIME...MOT...LOC 2057Z 183DEG 15KT 3295 9686
92
Special weather statement, Jun 12, 3:46 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT SUN JUN 12 2016
TXZ118-119-122200-
DALLAS TX-TARRANT TX-
446 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS AND
NORTHEASTERN TARRANT COUNTIES UNTIL 500 PM CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAPEVINE...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALLAS...IRVING...GRAND PRAIRIE...CARROLLTON...RICHARDSON...EULESS...
GRAPEVINE...COPPELL...FARMERS BRANCH...SOUTHLAKE...UNIVERSITY PARK AND
ADDISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3298 9674 3286 9675 3279 9705 3296 9713
3298 9708 3298 9704 3299 9703
TIME...MOT...LOC 2146Z 247DEG 26KT 3291 9701
92Special weather statement, Jun 12, 4:11 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT SUN JUN 12 2016
TXZ104-119-122245-
DALLAS TX-COLLIN TX-
511 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIN AND NORTHEASTERN
DALLAS COUNTIES UNTIL 545 PM CDT...
AT 510 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PLANO TO UNIVERSITY PARK. MOVEMENT WAS
NORTHEAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PLANO AROUND 525 PM CDT.
MESQUITE AND MCKINNEY AROUND 530 PM CDT.
GARLAND AND PARKER AROUND 535 PM CDT.
ALLEN AND LUCAS AROUND 540 PM CDT.
DALLAS...RICHARDSON...ROWLETT...WYLIE...SACHSE...MURPHY...FAIRVIEW...
PRINCETON AND LOWRY CROSSING AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NEW HOPE...ST. PAUL...
BUCKINGHAM...MELISSA AND WESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3338 9652 3298 9645 3298 9652 3286 9652
3274 9683 3299 9687 3299 9684 3312 9684
TIME...MOT...LOC 2210Z 234DEG 23KT 3305 9682 3285 9679
92Event by event
15 flash flood, 3 hail, 2 thunderstorm wind, 1 lightning, 1 flood. Local standard time, as filed.
Flash Flood, Collin
- When
- June 12, 4:40 PM CST
- Where
- Collin County, 2.47 mi W of Frisco to 2.46 mi W of Frisco
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 33.144, -96.872
High water rescue near High Shoals Drive and Shingle Mill Road associated with water up to the top of car tires.
Lightning, Collin
- When
- June 12, 4:51 PM CST
- Where
- Collin County, 1.31 mi W of Shepton
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 33.032, -96.822
Plano Fire Department responded to a house fire at the 5900 Block of King William Drive.
Thunderstorm Wind, Rockwall
- When
- June 12, 5:24 PM CST
- Where
- Rockwall County, 1.61 mi SW of Royse City
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 32.961, -96.346
Thunderstorm wind gust knocked down power lines across Interstate 30 and MM 76 in Royse City.
Hail, McLennan
- When
- June 12, 5:57 PM CST
- Where
- McLennan County, Gholson
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.700, -97.220
Flash Flood, Hill
- When
- June 12, 8:37 PM CST to 11:00 PM CST
- Where
- Hill County, 2.32 mi NW of Hillsboro to 3.63 mi WSW of Hillsboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.028, -97.152
Multiple streets were flooded in Hillsboro.
Flash Flood, Kaufman
- When
- June 12, 8:54 PM CST to June 13, 12:30 AM CST
- Where
- Kaufman County, 1.83 mi NW of Crandall to 1.91 mi WNW of Combine
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.649, -96.472
Numerous homes flooded near the communities of Combine and Crandall. Flash flooding also caused numerous roads to be closed.
Thunderstorm Wind, McLennan
- When
- June 12, 9:08 PM CST
- Where
- McLennan County, Waco Madison Cooper
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 31.620, -97.230
Waco Regional Airport gusted to 73 MPH within a thunderstorm.
Flash Flood, Ellis
- When
- June 12, 9:11 PM CST
- Where
- Ellis County, Maypearl to 0.85 mi ESE of Maypearl
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -97.020
Several evacuations in the city of Maypearl were reported due to rising waters from Chambers Creek.
Hail, McLennan
- When
- June 12, 9:20 PM CST
- Where
- McLennan County, 1.5 mi NNE of Woodway
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.539, -97.188
Quarter size hail fell at the Mclennan County Fairgrounds.
Flash Flood, Kaufman
- When
- June 12, 9:55 PM CST to 11:59 PM CST
- Where
- Kaufman County, 0.07 mi NW of Warsaw to 0.07 mi W of Warsaw
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.551, -96.421
Water was up to the eaves of one house near the community of Warsaw.
Flash Flood, McLennan
- When
- June 12, 10:01 PM CST to 11:30 PM CST
- Where
- McLennan County, 0.76 mi SSE of Bosqueville to 2.42 mi SW of Woodway
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.590, -97.194
Multiple high water rescues were reported in the City of Waco. One rescue took place at 3801 Sanger Ave.
Hail, McLennan
- When
- June 12, 10:19 PM CST
- Where
- McLennan County, Robinson
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.470, -97.120
Quarter size hail was reported in Robinson.
Flash Flood, McLennan
- When
- June 12, 10:39 PM CST to 11:00 PM CST
- Where
- McLennan County, 1.2 mi W of Beverly Hills to 1.16 mi W of Beverly Hills
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.523, -97.170
One car stuck at the intersection of Franklin Ave and S. New St. due to flood waters.
Flash Flood, Navarro
- When
- June 13, 1:30 AM CST to 3:30 AM CST
- Where
- Navarro County, 1.21 mi NNW of Richland to 1.28 mi NW of Richland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.935, -96.440
Heavy rain caused roads near Richland (including Interstate 45) to flood.
Flash Flood, Freestone
- When
- June 13, 2:00 AM CST to 4:00 AM CST
- Where
- Freestone County, 1.73 mi NE of Wortham to 7.05 mi NE of Donie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.795, -96.446
Numerous roads closed due to high water across the county such as Hwy 75, FM 80 at CR1040 in Streetman and I-45 between MM 209 and 210 south of Streetman.
Flash Flood, Navarro
- When
- June 13, 2:15 AM CST to 3:30 AM CST
- Where
- Navarro County, Blooming Grove to 0.8 mi ENE of Frost
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -96.720
Several feet or water covered portions of HWY 22 between Blooming Grove and Frost.
Flash Flood, Anderson
- When
- June 13, 4:00 AM CST to 6:00 AM CST
- Where
- Anderson County, Tennessee Colony to 0.79 mi E of Tennessee Colony
- Cause
- Heavy Rain
- Deaths
- 0 direct, 1 indirect
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 31.830, -95.850
Numerous FM and County Roads closed due to flooding. FM 321 was partially washed out in Tennessee Colony. One man was killed when he lost control of his car in high water on his way to work.
Flash Flood, Navarro
- When
- June 13, 4:20 AM CST to 9:00 AM CST
- Where
- Navarro County, 4.04 mi S of Cheneyboro to 4.33 mi SSW of Cheneyboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.892, -96.355
Interstate 45 was shutdown between MM 210 and 218 just south of Richland due to flooding.
Flash Flood, Limestone
- When
- June 13, 4:50 AM CST to 10:15 AM CST
- Where
- Limestone County, 0.76 mi NW of Mexia Muni Arpt to 0.75 mi NW of Mexia Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.677, -96.480
Water up to the hood of the car caused a motorist to be stranded at the corner of Hopkins and Bonham St. in Mexia.
Flash Flood, Anderson
- When
- June 13, 6:00 AM CST to 9:00 AM CST
- Where
- Anderson County, 1.01 mi ENE of Tennessee Colony to 1.49 mi E of Tennessee Colony
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.834, -95.834
Spur 324 remained flooded and impassable through mid morning due to flash flooding from overnight and early morning heavy rain.
Flash Flood, Navarro
- When
- June 13, 6:35 AM CST
- Where
- Navarro County, 0.89 mi ENE of Richland to 1.04 mi E of Richland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.923, -96.415
High water rescue on Interstate 45 on mile marker 218.
Flood, Rains
- When
- June 13, 10:30 AM CST to 1:30 PM CST
- Where
- Rains County, 3.57 mi WSW of Point to 1.72 mi WNW of Pt Sabine Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.894, -95.933
Emergency personnel assisted two families from their homes after they became trapped from flooding. Emergency crews initially had to cross through approximately 300 yards of water that ranged from 9 to 12 inches deep. A fire department tanker was forced to drive through another 1.5 feet of water to reach the trapped residents.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 12, 20162 deaths · $10,000 · 56 kt wind · 15 events
- Flash Flood and Hail in Colorado, June 12, 20161 death · $10,000 · 1.75 in hail · 19 events
- Flash Flooding and Hail in Missouri, June 12 to 17, 2016$33,000 · 1 in hail · 19 events
- Lightning Strike in Minnesota, June 12, 2016$50,000 · 1 event
- Lightning Strike in Minnesota, June 12, 20163 injured · 1 event
- Hail and Damaging Winds in Minnesota, June 12 to 13, 20161 in hail · 19 events
- Flash Flooding and Damaging Winds in Nebraska, June 12, 201660 kt wind · 16 events
- Flash Flooding and Hail in Wyoming, June 12, 20162.5 in hail · 15 events
- Hail and Damaging Winds in Minnesota, June 12, 20161.75 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 12, 201659 kt wind · 8 events
- Flash Flooding and Hail in Arkansas, June 12 to 15, 20161.75 in hail · 8 events
- Damaging Winds in Kentucky, June 12, 201652 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644663, 644662, 643264, 643273, 643284, 644559, 643275, 644660, 643283, 644549, 644656, 643281, 644615, 644575, 644659, 644572, 644661, 644578, 644585, 646552, 644599, 646549.